Anonymous 22/12/17
Last reply 3 months ago
Copaxone

Hi,

I’m new to this site so hello to everyone.
I was diagnosed in July this year and my first DMT Copaxone. I had been taking it for 3 months and experienced no real problems bar a bit of irritation around the injection sites.
Recently I’ve had to come off it as it’s suspected of causing arthritis type symptoms (painful swelling of hands, feet, arms and legs).
Has anybody else experienced these side effects? It got so bad at one point that I couldn’t move my fingers.
I’ve been told by my GP that there’s no physical damage so should make a full recovery now that I’ve stopped taking it, but it’s been 4 weeks now and still can’t hold a pen to write. If anyone has gone through this how long does it take to leave your system or has it done permanent damage?

Many thanks,

Jason

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the β€˜x’.


hmcampos
3 months ago

Sorry @jasonl I have felt pretty bad side effects of Copaxone but never that one. Also, like you, not in the beginning but rather after some months.

If it helps, in my case, they didn’t leave permanent damage.

Be strong and good luck.
H


cameron
3 months ago

I’ve just read that NICE have decided to stop authorising most of the first-line drugs including Copaxone, although existing users won’t be affected. As you’ve newly come off it, now might be the time to consider other options, i.e. second-line DMTs. Although it sounds like bad news that NICE is doing this, it may be the spur needed for those neurologists who are not up to speed with treatment choices. All the best, whatever you decide.xx


Anonymous
3 months ago

Thanks hmcampos, it’s a shame as was feeling pretty good on Copaxone until this swelling thing happened. Fingers crossed it doesn’t last for too long…
Got an appointment with my neuro next month to discuss other treatments.

Hopefully they’ll find the right one for me😊

Many thanks,

Jason


Anonymous
3 months ago

Hi Cameron,

Yeah I saw that article regarding NHS deciding that Copaxone was no longer cost effective. It makes sense to try and save money it’s just a concern that with fewer options it doesn’t take into account individual adverse reactions to medications, limiting options.
Copaxone was my choice as the side effects seemed fewer and less scary than some of the other medications.
Got an appointment with my neuro next month to pick a different treatment. At the moment leaning towards Aubagio anyone had any experience with it?

Many thanks,

Jason


fingersandtoes
3 months ago

Bad news for anyone looking to get pregnant as the nurse told me Copaxone is the only drug approved for use in pregnancy or breastfeeding. Not an issue for you blokes though! And not that I’m planning a pregnancy…


chezy17
3 months ago

Hi.

Other than painful site reactions, that was the only side affect I had from Copaxone, that and swollen lymph nodes but I drink plenty of water for that.

I’ve just read that they’re getting rid of some of the dmd and Ive switched to Plegridy which I feel much better on and less site reactions to my injections. I didn’t want to take anything else because of the side affects, luckily if you’re already taking them, you won’t be affected. Take care πŸ™‚

Post Comment

You must be logged in to reply to this topic.